Alert archive / Idaho / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 13, NWS Pocatello, ID

June 19, 20135 counties in Idaho

NWS Pocatello, ID issued this severe thunderstorm warning at Jun 19, 2013, 4:01 PM MDT for 5 counties in Idaho. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 19, 2013, 4:01 PM MDT (22:01 UTC)
Expired
Jun 19, 2013, 4:45 PM MDT
In force
44 min
Issued by
NWS Pocatello, ID
Area
Storm-based polygon

Counties Bannock County, ID, Bingham County, ID, Bonneville County, ID, Jefferson County, ID, Madison County, ID

The radar

The Pocatello radar (KSFX), 55 km from the middle of the area, began a volume at 22:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Salt Lake City I, UT (KSLC), launched 12:00Z, 10.0 hours before the alert went out and 297 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Salt Lake City I, UT at 12:00Z on 2013-06-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Salt Lake City I, UT at 12:00Z on 2013-06-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 237 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4111 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
237 m²/s²
0-3 km storm-relative helicity
244 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

758 
WUUS55 KPIH 192201 CCA
SVRPIH
IDC005-011-019-051-065-192245-
/O.NEW.KPIH.SV.W.0013.130619T2201Z-130619T2245Z/

BULLETIN - EAS ACTIVATION REQUESTED...CORRECTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE POCATELLO ID
401 PM MDT WED JUN 19 2013

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN BANNOCK COUNTY IN SOUTHEAST IDAHO...
  THIS INCLUDES THE CITIES OF...POCATELLO...CHUBBUCK...
  EASTERN BINGHAM COUNTY IN SOUTHEAST IDAHO...
  THIS INCLUDES THE CITIES OF...SOUTHEAST INL...SHELLEY...FORT HALL
  CITY...BLACKFOOT...
  NORTHWESTERN BONNEVILLE COUNTY IN SOUTHEAST IDAHO...
  THIS INCLUDES THE CITIES OF...IDAHO FALLS...AMMON...
  JEFFERSON COUNTY IN SOUTHEAST IDAHO...
  THIS INCLUDES THE CITIES OF...RIGBY...MUD LAKE...
  WEST CENTRAL MADISON COUNTY IN SOUTHEAST IDAHO...

* UNTIL 445 PM MDT

* AT 357 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM SOUTHEAST INL TO FORT HALL BUFFALO LODGE MOVING NORTHEAST AT  
  45 MPH.

* LOCATIONS THAT COULD BE AFFECTED INCLUDE...
  IDAHO FALLS....BLACKFOOT...POCATELLO...CHUBBUCK...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 8 7 7 1 9 3 7.

&&

LAT...LON 4302 11206 4298 11206 4294 11213 4289 11215
      4283 11247 4358 11270 4387 11270 4406 11238
      4406 11216 4397 11215 4397 11202 4395 11200
      4302 11159
TIME...MOT...LOC 2159Z 220DEG 38KT 4365 11263 4300 11241

$$

VALLE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 2:18 PM MDT, 1 hour 43 minutes earlier.

Area forecast discussion, Jun 19, 2:18 PM MDT, 1 hour 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
218 PM MDT WED JUN 19 2013

.DISCUSSION...THE DEEP UPPER LOW OVER THE PAC NW IS RESPONSIBLE
FOR SHOWERS AND TSTMS ACROSS THE FCST AREA THIS AFTN. PRECIP WILL
BE MOST CONCENTRATED OVER THE CENTRAL MTNS THRU THIS EVE. SHOWERS
AND TSTMS ARE EXPECTED TO COME TO AN END OVER THE SNAKE RIVER
PLAIN AND SOUTHERN HIGHLANDS BY EVENING. STRONG SW WINDS WILL
CONTINUE INTO THE EVE HOURS...SO WILL CONTINUE THE WIND ADVISORY.
THE UPPER LOW WILL MOVE TO NORTH CENTRAL ID THIS EVENING...AND
REMAIN THERE THRU FRIDAY. TEMPS WILL STAY ON THE COOL SIDE THRU
SATURDAY. PRECIP SHOULD BE LIMITED TO THE CENTRAL MTNS AND ALONG
THE DIVIDE THRU SATURDAY...WITH THE GREATEST COVERAGE DURING THE
AFTN. THE REST OF THE FCST AREA WILL REMAIN DRY.

UPPER RIDGING REPLACES THE UPPER LOW BY SATURDAY NIGHT...AND WILL
DRY OUT ALL AREAS FOR SUNDAY. A MINOR UPPER TROF WILL MOVE INTO
THE PAC NW ON SUNDAY...AND WILL SPREAD PRECIP INTO THE CENTRAL
MTNS SUN AFTN. THIS TROF IS FOLLOWED QUICKLY BY ANOTHER ONE ON
MON. WILL KEEP THE THREAT OF SHOWERS OVER THE NORTHERN PARTS OF
THE FCST AREA THRU WED. HEDGES

&&

.AVIATION...A LOW PRESSURE SYSTEM SHIFTING INLAND TODAY HAS PRODUCED
BREEZY WINDS ACROSS MUCH OF THE AREA. SCATTERED SHOWERS AND ISOLATED
THUNDERSTORMS ARE BEGINNING TO POP AND WILL REMAIN ACTIVE THROUGH 8
PM,  IMPACTS ANTICIPATED AT TERMINAL LOCATIONS INCLUDE GUSTY WINDS
TO 40KTS...BRIEF HEAVY RAINS...LIGHTNING AND POSSIBLE SOME PEA SIZED
HAIL ALONG WITH BRIEF PERIODS OF MVFR FOR LOWERING CEILINGS.  THE
THUNDERSTORM ACTIVITY WILL DIMINISH AFTER 8 PM MDT THIS EVENING AS
THE UPPER LOW ADVANCES INTO THE IDAHO PANHANDLE AND SOUTHERN IDAHO
REMAINS ON THE SOUTHERN PERIPHERY OF THE MAIN SHOWER ACTIVITY.
PRESTON

&&

.FIRE WEATHER...A LOW PRESSURE SYSTEM HAS BEGUN PRESSING EASTWARD
THIS AFTERNOON CENTERED NEAR PENDLETON OREGON.  ATMOSPHERIC
INSTABILITY HAS INCREASE ENOUGH TO PRODUCE SCATTERED THUNDERSTORMS
ACROSS MUCH OF THE AREA AND EXPECT THAT TO CONTINUE TIL 8 PM
COOLER TEMPERATURES AND LOCALLY BREEZY CONDITIONS LINGERING THROUGH
THE REST OF THE WEEK BEFORE THE LOW FINALLY PUSHES EAST INTO THE
DAKOTAS SATURDAY INTO SUNDAY. A SECOND LOW PRESSURE SYSTEM IS
EXPECTED TO ADVANCE INTO THE NW COASTAL WATERS SUNDAY WITH EJECTING
DISTURBANCES POSING A THREAT FOR RENEWED SHOWERS AND COOLER
TEMPERATURES EARLY NEXT WEEK. HUSTON/PRESTON

&&

.PIH WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL 9 PM MDT THIS EVENING IDZ020-021.

&&
Hazardous weather outlook, Jun 19, 4:00 AM MDT, 12 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
400 AM MDT WED JUN 19 2013

IDZ017-022>025-201000-
EASTERN MAGIC VALLEY-SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION-
400 AM MDT WED JUN 19 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.

.DAY ONE...TODAY AND TONIGHT

WINDS WILL BE FAIRLY STRONG TODAY AS AN UPPER TROUGH MOVES INTO
THE AREA. SPEEDS OF 20 TO 25 MPH WILL BE COMMON WITH GUSTS TO
AROUND 35 MPH...HOWEVER SOME AREAS MAY CONTINUE TO SEE SUSTAINED
WINDS OF 30 MPH UNTIL AROUND 9 AM THIS MORNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.

IDZ020-021-201000-
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
400 AM MDT WED JUN 19 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.

.DAY ONE...TODAY AND TONIGHT

A WIND ADVISORY IS IN EFFECT FOR THE UPPER AND LOWER SNAKE PLAIN
THIS AFTERNOON AND EVENING. EXPECT SOUTHWEST WINDS OF 30 TO 35 MPH
WITH GUSTS TO 45 MPH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.

IDZ018-019-031-032-201000-
SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-
BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI-
400 AM MDT WED JUN 19 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.

.DAY ONE...TODAY AND TONIGHT

AN UPPER TROUGH WILL MOVE INTO THE AREA PRODUCING SHOWERS AND
THUNDERSTORMS TODAY. THESE STORMS MAY PRODUCE SMALL HAIL AND
LOCALLY HEAVY RAIN.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ISOLATED NON-SEVERE AFTERNOON AND EVENING THUNDERSTORMS ARE
POSSIBLE THROUGH SATURDAY.

.SPOTTER INFORMATION STATEMENT...

WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.

In the hours before

Local storm report, Jun 19, 2:34 PM MDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO
234 PM MDT WED JUN 19 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0120 PM     HIGH SUST WINDS  HAMER                   43.93N 112.20W
06/19/2013  M60 MPH          JEFFERSON          ID   MESONET

&&

PANGEL
Special weather statement, Jun 19, 2:47 PM MDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
247 PM MDT WED JUN 19 2013

IDZ017-031-192130-
LINCOLN ID-BLAINE ID-
247 PM MDT WED JUN 19 2013

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  CENTRAL BLAINE COUNTY IN CENTRAL IDAHO
  NORTHWESTERN LINCOLN COUNTY IN SOUTH CENTRAL IDAHO

UNTIL 330 PM MDT

AT 243 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 9 MILES SOUTH OF MAGIC CITY..MOVING NORTHEAST AT
35 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
   GANNETT
   PICABO...
   BELLEVUE...
   HAILEY...
   CAREY...

LAT...LON 4320 11436 4354 11438 4352 11395 4325 11392
      4310 11420 4292 11445 4314 11460
TIME...MOT...LOC 2047Z 225DEG 30KT 4318 11437

RHD
Special weather statement, Jun 19, 2:59 PM MDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
259 PM MDT WED JUN 19 2013

IDZ021>023-192145-
ONEIDA ID-BINGHAM ID-POWER ID-CASSIA ID-BANNOCK ID-
259 PM MDT WED JUN 19 2013

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  EASTERN CASSIA COUNTY IN SOUTH CENTRAL IDAHO
  WEST CENTRAL BANNOCK COUNTY IN SOUTHEAST IDAHO
  POWER COUNTY IN SOUTHEAST IDAHO
  EXTREME SOUTHWESTERN BINGHAM COUNTY IN SOUTHEAST IDAHO
  WESTERN ONEIDA COUNTY IN SOUTHEAST IDAHO

UNTIL 345 PM MDT

AT 252 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES WEST OF
NEELEY TO 13 MILES EAST OF IDAHOME TO 11 MILES NORTHWEST OF BLACK
PINE..AND MOVING EAST AT 30 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE INTERSTATE 86 AND INTERSTATE 84 EAST AND
SOUTHEAST OF BURLEY...
   NEELEY...
   COLDWATER...
   AMERICAN FALLS...
   ROCKLAND...
   FORT HALL BANNOCK PEAK...
   FORT HALL BANNOCK CREEK LODGE AND STONE...
   HOLBROOK...

LAT...LON 4287 11237 4239 11244 4202 11248 4202 11324
      4240 11320 4288 11314
TIME...MOT...LOC 2057Z 271DEG 28KT 4279 11303 4240 11308
          4211 11311

RHD
Local storm report, Jun 19, 3:56 PM MDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO
356 PM MDT WED JUN 19 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0315 PM     NON-TSTM WND GST CRATERS OF MOON         43.42N 113.53W
06/19/2013  M71 MPH          BUTTE              ID   MESONET

            TOM CAT SUMMIT

&&

PANGEL
Local storm report, Jun 19, 3:57 PM MDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO
357 PM MDT WED JUN 19 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0310 PM     NON-TSTM WND GST CRATERS OF MOON         43.42N 113.53W
06/19/2013  M82 MPH          BUTTE              ID   MESONET

&&

PANGEL
Local storm report, Jun 19, 3:58 PM MDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO
358 PM MDT WED JUN 19 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0320 PM     NON-TSTM WND GST CRATERS OF MOON         43.42N 113.53W
06/19/2013  M65 MPH          BUTTE              ID   MESONET

            COXS WELL

&&

PANGEL

The office that day

Everything else NWS Pocatello, ID issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 18, 9:41 PM MDTWind AdvisoryPIH11 hr
Jun 19, 1:48 PM MDTSpecial Weather StatementPIHBingham42 min
Jun 19, 2:01 PM MDTSpecial Weather StatementPIHBlaine, Cassia, Lincoln, Minidoka44 min
Jun 19, 2:27 PM MDTSpecial Weather StatementPIHBingham48 min
Jun 19, 2:30 PM MDTSpecial Weather StatementPIHCassia45 min
Jun 19, 2:47 PM MDTSpecial Weather StatementPIHBlaine43 min
Jun 19, 2:59 PM MDTSpecial Weather StatementPIHOneida, Power46 min
Jun 19, 3:05 PM MDTSevere Thunderstorm WarningPIHCassia, Oneida, Power40 min
Jun 19, 3:43 PM MDTSevere Thunderstorm WarningPIHBingham, Bonneville47 min
Jun 19, 3:49 PM MDTSevere Thunderstorm WarningPIHBlaine, Butte41 min
Jun 19, 4:00 PM MDTSevere Thunderstorm WarningPIHBannock, Bingham, Bonneville, Jefferson, Madison45 min
Jun 19, 4:04 PM MDTHigh Wind WarningPIH3 hr

Nearby

Severe Thunderstorm Warnings in Idaho, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.